MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown, not provided.Date of event: unknown, information not provided.If implanted, give date: unknown, information not provided.If explanted, give date: not applicable, explant not performed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient had a tecnis symfony toric intraocular lens (iol), model zxt225 20.5 diopters, implanted into the operative eye.Patient complains of no extended range of visual acuity from 28 to 34 inches, rings, blurring and clouding of her range of visual acuity, daytime glare, and night time halos.Also, there may be a possible explant.No additional information is provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the toric intraocular lens (iol) was explanted in a secondary surgical procedure from the right eye of a female patient because of poor adaptation to the lens in regards of range of vision.The patient distance was approximately -0.75 and she only had a small midrange of clear vision.During the explant there was no incision enlargement, no vitrectomy was performed, no sutures used and no patient post-op injury was reported.The account commented that there was a mild complication during the explant/re-implant surgery which is resolving.Another toric was implanted as a replacement, model and diopter unknown.No further information was provided.Date of birth: (b)(6).Sex/gender: female.Outcomes attributed to adverse event from other to required intervention.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.Device available for evaluation? yes.Returned to manufacturer on: 09/07/2017.Device returned to manufacturer? yes.Device evaluated by manufacturer? no.Reason for non-evaluation: device evaluation anticipated, but not yet begun.Device evaluation: visual inspection of the returned device with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released per specification.A search of complaints related to the production order number revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was not confirmed.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6804817
Report Number9614546-2017-00764
Device Sequence Number11022709
Product Code POE
UDI-Device Identifier05050474605800
UDI-Public(01)05050474605800(17)211101
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer08/25/2017
09/18/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/19/2017
10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;